MAUDE Adverse Event Report: AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.7-6.5-20; VAP MICROCUFF ENDOTRACHEAL TUBES

AVANOS MEDICAL INC. MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.7-6.5-20; VAP MICROCUFF ENDOTRACHEAL TUBES
Model Number 35118
Medical Device Problem Codes Collapse (1099); Material Twisted/Bent (2981)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was returned for evaluation.The investigation remains in progress.All information reasonably known as of 24 sep 2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that "during surgical procedure on a patient's foot, the physician appreciated what seemed to be an airway obstruction.The [physician] initially assumed there to be a sputum plug, so they attempted to remove.The ett [endotracheal tube] would not clear, so they inserted a bronchoscope and found that the ett had kinked/collapsed in the patient's airway.They were unable to resolve the issue, so they extubated and reintubated with a new ett.There were no reports of patient harm and the procedure was able to be completed.".
 
Additional Manufacturer Narrative
The device history record for the reported lot number, cm1039002, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The sample endotracheal tube (ett) and a 10ml syringe were received with the opened original packaging.The ett was also seen having a medical tape near the blue vent connector prior to decontamination.The sample was cleaned and decontaminated, medical tape was removed leaving smeared of adhesive residue on the tube and the device was evaluated.The sample evaluation did not confirm the disposition, a root cause could not be determined.All information reasonably known as of 29-nov-2021 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
MICROCUFF PEDIATRIC ENDOTRACHEAL TUBE, ORAL/NASAL MAGILL-8.7-6.5-20
Common Device Name
VAP MICROCUFF ENDOTRACHEAL TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes
managua, managua
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key12530460
Report Number3011270181-2021-00051
Device Sequence Number4079580
Product Code BTR
UDI-Device Identifier00609038351186
UDI-Public00609038351186
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K080821
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model Number35118
Device Catalogue NumberN/A
Device Lot NumberCM1039002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/01/2021
Initial Report FDA Received Date09/24/2021
Supplement Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age10 YR
Patient SexFemale
Patient Weight50 KG